MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECH60C
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 7/1/2026.D4 batch # 415d49.B3: only event year known: 2026.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ech60c device was returned with no apparent damage and with a gst60t reload loaded on the device.The reload was received fully fired.After further analysis the articulation mechanism was noted to be damaged as would not hold the articulation setting.No functional test was performed due the condition of the device.The device was disassembled to verify the internal components and the dcr to articulation connector sub assembly was noted to be damaged.No conclusion could be reached on what caused the damage to the articulation mechanism.The device event log was reviewed.The log indicates that the device had a high force to fire for one of the clinical firings, indicating that the device was firing over an obstruction, or too thick of tissue.In addition, the log indicates that articulation was attempted while the device was closed.Articulation function is blocked when the device is closed to prevent inadvertent patient injury.When the home button is pressed while the jaws are closed the device will attempt to retract the knife.When any of the other articulation buttons are pressed while the jaws are closed the device will provide haptic feedback indicating that articulation function is blocked.As part of our quality process, the manufacturing records of this batch number were reviewed, and the manufacturing standards were met prior to the release of this batch as part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 415d49, and no non-conformances related to the reported complaint condition were identified.
 
Event or Problem Description
It was reported that during a lobectomy procedure the stapler jaws would not open after device being closed after removal.The stapler had been fired normally 5 times.Not opening ¿ trouble shooting ¿ knife reversal, flick handle, check safety.New stapler opened.The scrub nurse then used fingers to open jaws.Patient: no harm, no change to procedure.

Brand Name
ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25678319
Report Number3005075853-2026-05158
Device Sequence Number4671407
Product Code GAG
UDI-Device Identifier10705036034971
UDI-Public(01)10705036034971(17)280331(10)415D49
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K213633
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECH60C
Device Lot Number415D49
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown